|about LFT results
Apr 1, 2006
Dear Dr. McGovern I was detected to be HBsAg +ve about 25 years back at the age of 35. Since 2002, every year my total Bilirubin was rising by 0.2. from avalue of 1.2 in 2003, it came to 1.6 in Sept 2005. This month it stands at 2.5 (a sudden spurt)with direct bilirubin at 0.8 and SGPT at 114. Direct bilirubin and SGPT were with the range till Sept. 2005. Is this rate of change of LFT parameters due to simvastatin (Simcard 5 mg daily) or it means activation of the B virus? What should I do next to get out of this worry? Expecting an early response and thanking you Yours Sincerely Batra, I.S.
Response from Dr. McGovern
There are two important issues:
1. A rise in bilirubin that is mostly indirect (like yours) suggests something aside from liver disease is causing that problem. This type of elevation can be from something simple called Gilbert's syndrome, and it just relates to how your body deals with bilirubin. Elevations of bilirubin can be from other non-liver related issues as well. This you should discuss with your phyisician.
2. As for the liver function tests and your hepatitis B: this should certainly be evaluated further with HBV DNA and a liver biopsy.
HBV and antibiotic
Hepatitis B and oral sex
- Odds Of Getting HIV Cut In Mouth
- Could Runny Nose Be A Sign Of Primary HIV Infection
- Sore Throat During Seroconversion
- Burning Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Itchy Red Spots After Vaginal Sex Sign Of HIV AIDS
- Can Smx/tmp Cure Trichomoniasis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.